MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400166
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Incontinence (1928); Unspecified Infection (1930); Inflammation (1932)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced a replacement of an artificial urinary sphincter(aus) due to a malfunctioning cuff.An x-ray showed an empty cuff in both open and closed positions.When the cuff was explanted, it was found to be perforated.The patient was experiencing cystitis and urine leakage when standing and coughing.
 
Additional Manufacturer Narrative
H6 patient codes updated.
 
Event or Problem Description
It was reported that the patient experienced a replacement of an artificial urinary sphincter(aus) due to a malfunctioning cuff.An x-ray showed an empty cuff in both open and closed positions.When the cuff was explanted, it was perforated and had holes.The patient was experiencing cystitis and urine leakage when standing and coughing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The cuff component was visually inspected, microscopically examined, and tested for leaks.A cuff leak was identified in the cuff shell.The cuff leak is consistent with wear and material fatigue at a fold.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Product analysis identified a product malfunction and confirmed the reported hole-perforation which caused fluid loss from the cuff component.Review of manufacturing documentation was performed to ensure that all required in-process and final inspections and testing were completed.Based on this investigation, the investigation conclusion code of cause traced to component failure was chosen because the reported events could be traced to a component failure through product investigation.

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key10705876
Report Number2183959-2020-04850
Device Sequence Number3732471
Product Code EZY
UDI-Device Identifier00878953000770
UDI-Public00878953000770
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/03/2020
Device Model Number72400166
Device Catalogue Number72400166
Device Lot Number936023007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer11/11/2020
01/20/2021
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date11/16/2020
01/27/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;